I've been back on levothyroxine 100mcgs for about 7 weeks now. I feel a bit better as far as energy goes and don't seem to be as depressed as I was before. But (you knew the but was coming! ) the heart palps are back. Last night, I fell asleep on the couch and shortly after, my son woke me up to ask me something. My heart was already racing like crazy when he woke me up which tells me my heart was racing while I was asleep. This really scares me. I thought I always woke up when I had heart palps. Not this time.
I'm going this week for another blood test to check my levels but don't have an appt with the doctor, just the lab.
I've had heart palps before but this episode scared the noodles out of me!
When I stopped taking my meds, the heart palps ceased. Now that I'm taking what I need again, this scary symptom is back.
Yes the same with me, if my free t-3 is high forget it, I have skipped beats, rapid heart rate etc..you might be over medicated now. Don't worry too much hon, I JUST got my heart stuff under control the last month or so. I was on too low a dose of my Tapazole, I guess, my doc at least isn't trying to make me hypo, after I was switched to 5 mgs, the heart stuff has all stopped! My primary even sent me to a cardiologist last month and he said it was all due to my thyroid, my heart was fine, all tests I had last year were all normal too. So if you're on too high a dose for you of the synthroid it will do the same,our bodies(me and mmztcass) just naturally make too much on our own!! Just call your doc and don't worry too much, I was like that for a year!
p.s. your heart racing when your son woke you, it probably was the waking you.. the startle , that got your heart going. When I had it, if I TURNED OVER in bed, it would do it, any little thing set it off.
Last edited by Bran'sNana; 07-21-2007 at 04:50 PM.
I don't know what my free's are. I've never had them tested. Just the TSH. I know all of these tests need to be done to get a clearer picture of what's going on. There are a few things blocking me from getting all the tests. The #1 thing is no insurance. The lab that my county clinic works with doesn't do one of the free's. I forget which one. They do totals but I've heard that's not very accurate.
I had the heart palps before when I was taking 125mcgs. Maybe my dosage does need to be lowered again. I'll find out soon.
I'm calmed down now and haven't had any palps all day. I have noticed though that the palps seem to come more often toward the end of the day when I'm relaxed.
Do you get the palps more AFTER you take your meds? I would find being the opposite(hyper) I would get palps BEFORE I would take meds(sometimes) like the meds wore off, but with you, you might tend to get them after you take the meds if it's too much.
Hmmmm....My lil doggie takes levothyroxine for hypothyroidism too. She takes the same exact dose as me except she takes one in the morning with me and one at 5 pm. I wonder if I asked the doctor about taking 50 mcgs in the morning and 50 mcgs in the evening if that might help.
I get like this too. It seems that the palps come mostly when sleeping. I'm a Hashi's formerly hyper, but currently hypo. Perhaps it's something about the sleep cycle or has to do lying down, I don't know why really. Someone else mentioned in this thread the least little thing setting them off, and that also happens at times to me too, a loud noise on the TV will get them started when in bed or sometimes just turnning over does it.
I do plan on asking about this in 2 weeks when I go to my endo for the next appt, as my palps have been back in the last few days I have to wonder if I haven't tipped the scales back into being hyper. It's more aggravating now that I am hypo (supposed to be, labs in June said so, and so I went on Levoxyl). I thought palps were a hyper symptom, not hypo.
RJAN:you might be on too high a dose too....altho I've heard some on here say they get palps when hypo too, thyroid affects the heart I guess, whether too low or too high. You say you were Hashi's, hyper, then hypo? You mean at first you were thought to have Hashi's? or did your labs just go from hyper to hypo with no meds, that's usually the case with Hashi's.
Last edited by Bran'sNana; 07-23-2007 at 12:01 PM.
Low fettitin level can cause pounding heart beats and heart palpitations.
Ferritin is NOT the same as hemeglobin. It is possible to have a "normal" hemeglobin and a very low ferritin level. So, have your ferritin level tested AND get a copy of the results because "normal range"is between 10 & 300. OPTIMAL is between 70 & 90. So get your number, don't settle for being told yours in "normal".
My ferritin was 15! (and the nurse called it "nornal" over the phone). I started taking (a fairly high dose of) iron and about a month later I noticed that my heart palpitations were gone and I did not get short of breath when walking up stairs.
My magnesium was very low & I started taking magnesium at the same time. I think that helped make the palpitations go away too.
But remember, you can have low iron stores (ferritin levels) and have a "normal " hemeglobin.
25 years feeling worse every year on Synthroid & 13 months feel good on Armour Thyroid.
I just got a TSH done last week (full panel last month, all normal, tsh only now and smack in the middle of the ref range) so I don't think it's too high a dose.
Yes, my labs went from hyper to hypo w/no meds as you've asked. I tested high for Hashi's antibodies also. The endo (and my research confirms, for what that's worth ) stated that I was in a state of hashitoxicosis, as I was really hyper earlier this year and then over a few months with no meds I went under. So then I went on Levoxyl to level me out/bring me up. The labs are looking good now, I don't have them handy at this moment to post but when they called and I jotted them down I noted that the numbers are in between the reference ranges. So I don't know why I get palps, and that's why I need to ask about it. Thanks for the input.
Hi, I have the same symptoms and since last 3 years my TSH was 7.1 but none of the docs considered it a threat as t4 was normal.Iam suffering since all that with all the panic attacks, fluctuating high BP, menses disorder and depression. Well since 3 months back it got worse as my BP meds were not acting well. I have been rushed to ER nearly every week now. Quite accidently I went to a small clininc nearby and the doc did all the tests again.Well! suddenlly the TSH came out to be 9.0 and the ultrasound of abdomen showed various degrees of probs to liver gallbladder and stomach. Iam on levothyroxine 25mcg and Verapamil (ISOptin) 240mg ..The point I want to make here is that thyroid can remain undiagnosed and people pity You thinking you re going insane ..I am still not sure that only hypothyroidism is the reason or it could also by hyper thyroidism at the same time because of my high BP uncontrollable , tachycardia (200+), panic attacks.Doctors just wait and watch me ..guess what I ask for a Zantac injection (IV) and Xanax 0.5 (because of irrratble bowl syndrome too) I keep on running with the IV on to me through the hospital ER and toilets anyway it takes 4 - 5 hours to calm me down and get back home. Iam also taking beta blocker a small dose but Ive started Xanax on my own now and Zantac tabs (my moms advice) and feeel much better that way ..But I want all this panic attack thing to end because its really embarrassing ..
I've taken Xanax before for anxiety and stress. It didn't work at all because at the time I was hypothyroid, not yet diagnosed. Anxiety/panic attacks can be symptoms of hypothyroidism.
You're on 25 mcgs levothyroxine. Most doctors start out with 50 mcgs. But given your other problems, your doctor might rather be safe than sorry.
Does your doctor know you're taking all the meds you are? Including over-the-counter drugs? It's very important he/she knows everything you're taking. So many drugs can interact or cancel out other drugs. It's not safe to be taking meds without your doctor's knowledge.
Sorry if I sound like I'm preaching. It's just that your story sounds much like mine when I was in the proccess of getting diagnosed. I was very desperate to feel normal again. People around me thought I was a bit on the insane side. And many of those who didn't think I was insane thought I was faking an illness because I still looked "normal".
Hi...Barb! thanx for ur quick reply..Well the ER docs advice me to take Xanax only when needed extremely but what to do with 3 kids running around, guests popping in, and the world at war. (actually I cant even bear tragic news or movies" well.. I have a doc friend with whom I disscuss my matters..Guess what ?she's overworked, underpaid and exhausted with her night shifts..Her response was 'well I work just because of lexotinil.. ' nevertheless sshe says not to take zantac and xanax on regular basis, but my nites are full of fear and xanax seems to evaporate if I get a slight thought of a fearfull event. Heck! the cold freezing tongue remains a mystry to all docs and the cold waves i experience and they dont understand the symptom at all. I remain in a state of answering my own questions thruout the day ..Maybe we all thyroid-struck people are 2 sensitive.oh by the way I tried KELP by GNC and it seems to make life easier plus I am eating cherries (Iron) believe me they help my racing heart..Take care..